Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 280, NWS Des Moines, IA

August 7, 2011Butler County, Franklin County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Aug 7, 2011, 3:19 AM CDT for Butler County, Franklin County, Iowa. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2011, 3:19 AM CDT (08:19 UTC)
Expired
Aug 7, 2011, 4:00 AM CDT
In force
41 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Butler County, IA, Franklin County, IA

The radar

The Des Moines radar (KDMX), 131 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 8.3 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2011-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1118 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2011-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1118 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1057 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.5
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

321 
WUUS53 KDMX 070819
SVRDMX
IAC023-069-070900-
/O.NEW.KDMX.SV.W.0280.110807T0819Z-110807T0900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
319 AM CDT SUN AUG 7 2011

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BUTLER COUNTY IN NORTH CENTRAL IOWA...
  EASTERN FRANKLIN COUNTY IN NORTH CENTRAL IOWA...

* UNTIL 400 AM CDT

* AT 317 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR HAMPTON...OR 15 MILES NORTH
  OF IOWA FALLS...AND MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ALLISON...GENEVA...HANSELL...AREDALE...DUMONT AND BRISTOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...
SEEK SHELTER IN A REINFORCED BUILDING.

&&

LAT...LON 4285 9272 4258 9271 4264 9321 4282 9322
TIME...MOT...LOC 0819Z 271DEG 23KT 4273 9315
WIND...HAIL 60MPH <.75IN

$$

COGIL
2 follow-up statements
906 
WWUS53 KDMX 070842
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
342 AM CDT SUN AUG 7 2011

IAC069-070852-
/O.CAN.KDMX.SV.W.0280.000000T0000Z-110807T0900Z/
FRANKLIN IA-
342 AM CDT SUN AUG 7 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FRANKLIN COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4258 9271 4262 9303 4283 9302 4285 9272
TIME...MOT...LOC 0842Z 268DEG 22KT 4272 9293

$$

IAC023-070900-
/O.CON.KDMX.SV.W.0280.000000T0000Z-110807T0900Z/
BUTLER IA-
342 AM CDT SUN AUG 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL BUTLER
COUNTY UNTIL 400 AM CDT...

AT 340 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED 8 MILES WEST OF ALLISON...OR 21 MILES
NORTHEAST OF IOWA FALLS...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  ALLISON AND BRISTOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.

&&

LAT...LON 4258 9271 4262 9303 4283 9302 4285 9272
TIME...MOT...LOC 0842Z 268DEG 22KT 4272 9293
WIND...HAIL 60MPH <.75IN

$$

COGIL
333 
WWUS53 KDMX 070856
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
356 AM CDT SUN AUG 7 2011

IAC023-070906-
/O.EXP.KDMX.SV.W.0280.000000T0000Z-110807T0900Z/
BUTLER IA-
356 AM CDT SUN AUG 7 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BUTLER COUNTY WILL
EXPIRE AT 400 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4258 9271 4262 9303 4283 9302 4285 9272
TIME...MOT...LOC 0856Z 268DEG 22KT 4272 9281

$$

COGIL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 1:46 AM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, Aug 7, 1:46 AM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
146 AM CDT SUN AUG 7 2011

.SHORT TERM /TONIGHT/...
SHORT WAVE TROUGH SEEN ON WATER VAPOR IMAGERY ALONG THE WY/SD BORDER
IS EXPECTED TO ORGANIZE CONVECTIVE DEVELOPMENT THIS EVENING...
HOWEVER SURFACE FEATURES ARE NOT WELL DEFINED...SO CONFIDENCE IN
CONVECTIVE EVOLUTION IS NOT HIGH. BROAD AREA OF LOW PRESSURE IS OVER
IOWA AND MINNESOTA...WITH A WIND SHIFT TO WESTERLY FLOW OVER NW IOWA
INITIATED BY EARLIER CONVECTION. A FEW STORMS COULD DEVELOP OVER N
CENTRAL IOWA ALONG THIS WIND SHIFT LINE...BUT THEY ARE NOT EXPECTED
TO BE SEVERE. OTHER STORMS ARE POSSIBLE OVER EASTERN NEBRASKA INTO
SE SOUTH DAKOTA AS SHORT WAVE CATCHES UP TO INSTABILITY AXIS...PER
SWOMCD. LATEST RUC MODEL AND 12Z WRF RUNS SHOW A NICE CLEAN LINE OF
SCATTERED THUNDERSTORMS PROGRESSING EAST ACROSS IOWA TONIGHT...SO
HAVE GONE WITH FAIRLY HIGH POPS. THINGS MAY NOT BE THAT CLEAN
HOWEVER...WITH SOME STORMS FAVORING NORTH IOWA AND OTHER POTENTIALLY
HOLDING BACK IN THE SW. SEVERE THREAT IS LIKELY TO BE CONFINED TO
DAMAGING WINDS WITH MODERATE DEEP SHEAR. STORMS SHOULD REMAIN
PROGRESSIVE AND CROPS CAN SOAK UP SHORT DURATION HEAVIER RAINS. MAY
GET SOME FOG IN SOUTHEASTERN SECTIONS NEAR OTTUMWA BEFORE STORM
CHANCES ARRIVE...AND IT WILL BE ANOTHER WARM NIGHT IN THOSE
LOCATIONS. SOMEWHAT COOLER NORTHWEST BEHIND THE FRONT.

.LONG TERM /SUNDAY THROUGH SATURDAY/...
MAIN TOPICS ARE THE TIMING AND PLACEMENT OF PRECIP FOR THE BEGINNING
OF THE PERIOD...AS WELL AS THE ANTICIPATION OF DRIER AND COOLER
CONDITIONS MIDWEEK.

SUNDAY THROUGH MONDAY MORNING...
AT THE START OF THE PERIOD...COULD SEE SOME LINGERING SHOWERS AND
THUNDERSTORMS ACROSS THE EAST/NORTHEASTERN CWA. SREF TRENDS SHOW
INCREASING PROBABILITY OF PRECIP...SO HAVE INCLUDED SLIGHT POPS
THROUGH THE LATE MORNING HOURS. THEN EXPECT CLEARING/DRYING TREND
THROUGHOUT SUNDAY AFTERNOON DUE TO THE SUBSIDENCE BEHIND THE
DEPARTING SHORTWAVE AND COLD AIR ADVECTION. MEANWHILE...ZONAL FLOW
WITH EMBEDDED WEAK SHORTWAVES WILL RESULT IN UPSLOPE CONVECTION
ACROSS THE WESTERN NEBRASKA EARLY SUNDAY EVENING...AND THIS
THUNDERSTORM COMPLEX SHOULD PROPAGATE EAST SOUTHEAST THROUGHOUT THE
OVERNIGHT HOURS. LOW LEVEL THETA_E ADVECTION WILL BE MAXIMIZED OVER
THE MISSOURI RIVER VALLEY...SO HAVE HIGHEST POPS OVER THE
SOUTHWESTERN CWA SUNDAY NIGHT.

MONDAY THROUGH SATURDAY...
A FAIRLY IMPRESSIVE SHORTWAVE CURRENTLY LOCATED OVER BRITISH
COLUMBIA WILL MOVE EASTWARD ALONG THE US/CANADA BORDER...AND BE
LOCATED OVER NORTHERN MINNESOTA BY MONDAY EVENING. THE ASSOCIATED
SURFACE LOW WILL MOVE NORTH OF THE GREAT LAKES...AND A TRAILING COLD
FRONT WILL SWING THROUGH THE UPPER MIDWEST BRINGING ANOTHER CHANCE
FOR SHOWERS AND THUNDERSTORMS...WITH BEST CHANCES FOR CENTRAL IOWA
ON MONDAY NIGHT. A FEW STORMS COULD BE SEVERE...WITH DEEP LAYER
SHEAR AROUND 25 KTS...AND MLCAPES NEAR 1000 J/KG DURING THE
OVERNIGHT HOURS. AT THE MOMENT...THE MAIN THREAT WOULD APPEAR TO BE
DAMAGING WIND...AND TO A LESSER DEGREE LARGE HAIL.
AS THIS WAVE PUSHES EASTWARD...NORTHWEST FLOW WILL DEVELOP FOR THE
MIDDLE OF THE WEEK. CANADIAN HIGH PRESSURE WILL SETTLE IN AND BRING
COOLER...DRIER AIR INTO THE REGION. EXPECTING ANY SHOWERS AND
THUNDERSTORM TO REMAIN TO THE SOUTH AND WEST OF THE CWA THROUGH
THURSDAY. HOWEVER...ANOTHER WAVE CROSSES THE NORTHERN ROCKIES TOWARD
THE END OF THE PERIOD...SO HAVE SLIGHT CHANCES FOR THURSDAY NIGHT
THROUGH FRIDAY.

&&

.AVIATION...07/06Z
SCATTERED THUNDERSTORMS MAY STILL AFFECT A FEW SITES EARLY THIS
MORNING...BUT OVERALL THE TRENDS WILL LEAD TO DIMINISHING PRECIP AND
GRADUAL CLEARING.  THIS MAY LEAD TO AREAS OF FOG TOWARD DAYBREAK
HOWEVER WITH FAIRLY WEAK LOW LEVEL FLOW IN PLACE...ESPECIALLY IN
LOCATIONS THAT RECEIVED RAINFALL.  COULD SEE HIGH MVFR CIGS DEVELOP
SUN FOLLOWED BY CLEARING AND DIMINISHING WINDS DURING THE EVENING.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...JUNGBLUTH
LONG TERM...BEITLICH
AVIATION...SMALL
Hazardous weather outlook, Aug 6, 3:31 PM CDT, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
331 PM CDT SAT AUG 6 2011

IAZ004>007-015>017-023>028-033>039-044>050-057>061-070>074-081>083-
092>094-072045-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-CASS-
ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-
DECATUR-
331 PM CDT SAT AUG 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS...POSSIBLY IN A LINE...ARE EXPECTED TO
DEVELOP ACROSS WESTERN IOWA EARLY THIS EVENING...AND MOVE EAST
AND SOUTHEAST OVERNIGHT. SOME OF THE STORMS COULD BE
SEVERE...MAINLY WEST OF I-35 BEFORE MIDNIGHT...WITH DAMAGING
WINDS THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM LATE SUNDAY NIGHT
THROUGH MONDAY NIGHT. SOME STORMS COULD BE SEVERE...WITH DAMAGING
WINDS THE PRIMARY THREAT.

THERE ARE ADDITIONAL THUNDERSTORM CHANCES FORECAST ON THURSDAY
NIGHT AND FRIDAY...BUT IT IS TOO EARLY TO DIAGNOSE THE SEVERE
WEATHER THREAT AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED INTO TONIGHT...MAINLY IN WESTERN
IOWA.

IAZ062-075-084>086-095>097-072045-
POWESHIEK-MAHASKA-LUCAS-MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS-
331 PM CDT SAT AUG 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
WESTERN IOWA THIS EVENING. THE STORMS MAY REACH PORTIONS OF
SOUTHEAST IOWA AROUND MIDNIGHT AND MOVE EAST THEREAFTER. GUSTY
WINDS AND LOCALLY HEAVY DOWNPOURS ARE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM LATE SUNDAY NIGHT
THROUGH MONDAY NIGHT. SOME STORMS COULD BE SEVERE...WITH DAMAGING
WINDS THE PRIMARY THREAT.

THERE ARE ADDITIONAL THUNDERSTORM CHANCES FORECAST ON THURSDAY
NIGHT AND FRIDAY...BUT IT IS TOO EARLY TO DIAGNOSE THE SEVERE
WEATHER THREAT AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JUNGBLUTH

In the hours before

Local storm report, Aug 7, 12:29 AM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1229 AM CDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     TSTM WND DMG     OTTUMWA                 41.02N 92.42W
08/07/2011                   WAPELLO            IA   TRAINED SPOTTER

            POLICE REPORTING POWER POLE AND LINES DOWN ON SOUTH SIDE
            OF OTTUMWA. TIME ESTIMATED.

&&

AW
Special weather statement, Aug 7, 12:42 AM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1242 AM CDT SUN AUG 7 2011

IAZ005-015>017-023>028-070700-
KOSSUTH-PALO ALTO-HANCOCK-CERRO GORDO-POCAHONTAS-HUMBOLDT-WRIGHT-
FRANKLIN-BUTLER-BREMER-
INCLUDING THE CITIES OF...ALGONA...EMMETSBURG...GARNER...
MASON CITY...POCAHONTAS...HUMBOLDT...CLARION...HAMPTON...
ALLISON...WAVERLY
1242 AM CDT SUN AUG 7 2011

...STRONG THUNDERSTORMS OVER NORTHERN IOWA EARLY SUNDAY MORNING...

STRONG THUNDERSTORMS...SOME PRODUCING UP TO NICKEL SIZED HAIL...WILL
AFFECT LOCATIONS ALONG THE HIGHWAY 3 AND HIGHWAY 18 CORRIDORS
THROUGH AT LEAST 200 AM. THE STORMS MAY ALSO PRODUCE BRIEF HEAVY
RAINS AND WIND GUSTS UP TO 40 MPH.

SMALL
Local storm report, Aug 7, 12:49 AM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1249 AM CDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 PM     TSTM WND DMG     WILLIAMSON              41.09N 93.26W
08/06/2011                   LUCAS              IA   TRAINED SPOTTER

            CAMPER BLOWN OFF ITS JACKS

&&

BF
Local storm report, Aug 7, 12:58 AM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1258 AM CDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 PM     TSTM WND DMG     ALBIA                   41.03N 92.80W
08/06/2011                   MONROE             IA   TRAINED SPOTTER

            POST EVENT SURVEY REPORTS NUMEROUS LARGE LIMBS...PORTIONS
            OF TREES...AND EVEN A FEW LARGE TREES TAKEN DOWN ALONG
            WITH A FEW POWER LINES.

&&

SMALL
Local storm report, Aug 7, 1:06 AM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
106 AM CDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 AM     TSTM WND GST     OTTUMWA                 41.02N 92.42W
08/07/2011  E60 MPH          WAPELLO            IA   TRAINED SPOTTER

            LARGE TREES DOWN. RELAYED FROM SCANNER TRAFFIC.

&&

SMALL
Local storm report, Aug 7, 1:34 AM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
134 AM CDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0813 PM     HAIL             3 S DOW CITY            41.88N 95.49W
08/06/2011  E0.75 INCH       CRAWFORD           IA   TRAINED SPOTTER

            SPOTTER REPORTED SCANNER TRAFFIC OF 3/4 INCH HAIL...

0849 PM     HAIL             4 W AUDUBON AIRPORT     41.70N 95.00W
08/06/2011  E1.00 INCH       AUDUBON            IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS HAIL FELL FROM 849 TO 854
            PM...MOSTLY PEAS AT FIRST BUT THEN UP TO QUARTERS.

0858 PM     HAIL             2 NNE KIMBALLTON        41.66N 95.06W
08/06/2011  E1.00 INCH       AUDUBON            IA   TRAINED SPOTTER

0858 PM     TSTM WND GST     2 NNE KIMBALLTON        41.66N 95.06W
08/06/2011  E60.00 MPH       AUDUBON            IA   TRAINED SPOTTER

            ESTIMATED GUSTS OF 60 MPH...SMALL LIMBS DOWN

0901 PM     HAIL             4 W AUDUBON AIRPORT     41.70N 95.00W
08/06/2011  E1.00 INCH       AUDUBON            IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS NICKEL TO QUARTER SIZED HAIL FELL
            FROM 901 TO 908 PM.

0930 PM     TSTM WND GST     4 NE ANITA              41.49N 94.72W
08/06/2011  M58.00 MPH       CASS               IA   MESONET

            ADAIR IDOT RWIS SITE

1010 PM     TSTM WND DMG     CORNING                 40.99N 94.74W
08/06/2011                   ADAMS              IA   EMERGENCY MNGR

            TREE LIMBS DOWN. 4-6 INCHES IN DIAMETER. DELAYED REPORT.
            TIME ESTIMATED.

1031 PM     TSTM WND GST     2 WNW CRESTON           41.07N 94.39W
08/06/2011  M71.00 MPH       UNION              IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS A MEASURED WIND GUST OF 71
            MPH...TREES UPROOTED ON THE WEST SIDE OF CRESTON WITH
            DAMAGE TO SOME ROOFS.

1033 PM     TSTM WND DMG     MACKSBURG               41.21N 94.19W
08/06/2011                   MADISON            IA   TRAINED SPOTTER

            ROOF DAMAGE TO AMERICAN LEGION BUILDING. TIME ESTIMATED.

1033 PM     TSTM WND DMG     CRESTON                 41.06N 94.36W
08/06/2011                   UNION              IA   EMERGENCY MNGR

            TREE FELL ON HOUSE.

1039 PM     TSTM WND GST     1 ESE AFTON             41.03N 94.18W
08/06/2011  M58.00 MPH       UNION              IA   MESONET

            KCCI SCHOOLNET

1039 PM     TSTM WND GST     3 NE ORIENT             41.23N 94.38W
08/06/2011  E65.00 MPH       ADAIR              IA   TRAINED SPOTTER

            TORRENTIAL RAINS AND LIMITED VISIBILITY.

1040 PM     TSTM WND GST     3 NE CRESTON AIRPORT    41.05N 94.31W
08/06/2011  M67.00 MPH       UNION              IA   MESONET

            FROM IDOT RWIS SITE

1042 PM     TSTM WND GST     N MURRAY                41.05N 93.95W
08/06/2011  E70.00 MPH       CLARKE             IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS WIND GUSTS TO AROUND 70 MPH
            LASTING FOR QUITE SOME TIME. MULTIPLE LARGE TREES
            DOWN...SOME ON HOUSES. ALSO DIME TO NICKEL HAIL.

1056 PM     TSTM WND GST     2 NNW WINTERSET         41.36N 94.03W
08/06/2011  E60.00 MPH       MADISON            IA   TRAINED SPOTTER

1101 PM     TSTM WND GST     10 S NEW VIRGINIA       41.04N 93.73W
08/06/2011  E68.00 MPH       CLARKE             IA   TRAINED SPOTTER

1102 PM     TSTM WND GST     LAMONI AIRPORT          40.63N 93.90W
08/06/2011  M61.00 MPH       DECATUR            IA   ASOS

1134 PM     TSTM WND DMG     INDIANOLA               41.36N 93.57W
08/06/2011                   WARREN             IA   EMERGENCY MNGR

            TREES AND POWER LINES DOWN. ESTIMATED 60 TO 70 MPH WINDS.
            WIND BLOWS FOR SEVERAL MINUTES.

1150 PM     TSTM WND DMG     WILLIAMSON              41.09N 93.26W
08/06/2011                   LUCAS              IA   TRAINED SPOTTER

            CAMPER BLOWN OFF ITS JACKS

1155 PM     TSTM WND DMG     ALBIA                   41.03N 92.80W
08/06/2011                   MONROE             IA   TRAINED SPOTTER

            POST EVENT SURVEY REPORTS NUMEROUS LARGE LIMBS...PORTIONS
            OF TREES...AND EVEN A FEW LARGE TREES TAKEN DOWN ALONG
            WITH A FEW POWER LINES.

1204 AM     TSTM WND GST     ALBIA                   41.03N 92.80W
08/07/2011  E60.00 MPH       MONROE             IA   TRAINED SPOTTER

1220 AM     TSTM WND DMG     OTTUMWA                 41.02N 92.42W
08/07/2011                   WAPELLO            IA   TRAINED SPOTTER

            POLICE REPORTING POWER POLE AND LINES DOWN ON SOUTH SIDE
            OF OTTUMWA. TIME ESTIMATED.

1222 AM     TSTM WND GST     OTTUMWA AIRPORT         41.11N 92.45W
08/07/2011  M59.00 MPH       WAPELLO            IA   ASOS

1255 AM     TSTM WND GST     OTTUMWA                 41.02N 92.42W
08/07/2011  E60.00 MPH       WAPELLO            IA   TRAINED SPOTTER

            LARGE TREES DOWN. RELAYED FROM SCANNER TRAFFIC.

&&

SMALL

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 7:34 PM CDTSevere Thunderstorm WarningDMXCrawford26 min
Aug 6, 7:57 PM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Crawford48 min
Aug 6, 8:32 PM CDTSevere Thunderstorm WarningDMXAudubon, Cass, Guthrie43 min
Aug 6, 9:08 PM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Cass, Guthrie52 min
Aug 6, 9:26 PM CDTSevere Thunderstorm WarningDMXAdair, Adams, Cass, Ringgold, Taylor, Union49 min
Aug 6, 9:41 PM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Cass49 min
Aug 6, 9:58 PM CDTSevere Thunderstorm WarningDMXAdair, Guthrie, Madison47 min
Aug 6, 10:16 PM CDTSevere Thunderstorm WarningDMXAdair, Adams, Madison, Ringgold, Taylor, Union44 min
Aug 6, 10:30 PM CDTTornado WarningDMXAdair, Madison28 min
Aug 6, 10:45 PM CDTSevere Thunderstorm WarningDMXClarke, Decatur45 min
Aug 6, 10:46 PM CDTSevere Thunderstorm WarningDMXClarke, Madison, Warren29 min
Aug 6, 11:08 PM CDTSevere Thunderstorm WarningDMXLucas, Wayne52 min
Aug 6, 11:09 PM CDTSevere Thunderstorm WarningDMXClarke, Jasper, Lucas, Madison, Marion, Polk and 1 more51 min
Aug 6, 11:32 PM CDTSevere Thunderstorm WarningDMXAppanoose, Monroe43 min
Aug 6, 11:36 PM CDTTornado WarningDMXLucas, Marion, Monroe24 min
Aug 6, 11:48 PM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Marion, Poweshiek57 min
Aug 7, 12:02 AM CDTSevere Thunderstorm WarningDMXDavis, Wapello58 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.